Get E-Book on COVID-19

Q. Is my thigh numbness due to low blood circulation?

Answered by
Dr. Lokesh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 11, 2018 and last reviewed on: Sep 18, 2020

Hi doctor,

I have numbness in my left thigh. I have attached the region in the photograph. The red area is high in numbness and has very less sense. Only a nail or scratch can feel there. Other, green areas have mild numbness. When I sit for a long time, it worsens without pain. Sometimes, I feel that this may be due to low blood circulation. Is this very serious? Can this be a pre-stage of sciatica or peripheral nerve problem? Can this be treatable? Please advise some medicine for this. I do not have any pain in the affected site. Also, the numbness feeling is only on the surface and not in depth.

Dr. Lokesh

Orthopedics And Traumatology Spine Health Spine Surgery
#

Hi,

Welcome to icliniq.com.

  • This either can be due to pain radiating from the spine or it can be meralgia paresthetica (pain or numbness in outer thigh due to external nerve compression). This leads to numbness over the anterolateral aspect of thigh as you have it (attachment removed to protect patient identity).
  • I suggest the following medicines to reduce this. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  1. Tablet Neugaba-M 75 mg (Pregabalin and Methylcobalamin) once at night for 15 days before food.
  2. Tablet Etoricoxib 60 mg in the morning and evening for 10 days after food.
  3. Tablet Rabeprazole 20 mg in the morning and evening for 10 days before food.
  4. Tablet Shelcal 500 mg in the morning and evening for 30 days before food.
  5. Tablet D-Shine 60k once daily for 10 days and then once a month for 11 months.
  • Take these tablets only if you are not allergic to them. Do not take these tablets if you are a known case of bronchial asthma.
  • These tablets will reduce the numbness you have.  Also, you need to avoid wearing tight pants at the waist, which may lead to this condition.

The Probable causes:

Meralgia paresthetica or radiculitis.

Investigations to be done:

CBC (complete blood count) and serum vitamin B12 level.

Regarding follow up:

Revert back with the investigation results to an orthopaedician and traumatologist online.---> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist


Was this answer helpful?

 | 

Thank you doctor,

I do not have any pain radiating from the front of the thigh or from back. I will update you after completing the medicine course.

Dr. Lokesh

Orthopedics And Traumatology Spine Health Spine Surgery
#

Hi,

Welcome back to icliniq.com.

  • So, it is likely to be meralgia paresthetica. Start the tablets and you will be fine.

For further information consult an orthopaedician and traumatologist online --> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist


Was this answer helpful?

 | 

Hi doctor,

Instead of Neugaba-M, shall I take Nortipan-M? What would you suggest?

Dr. Lokesh

Orthopedics And Traumatology Spine Health Spine Surgery
#

Hi,

Welcome back to icliniq.com.

  • Yes, Nortipan-M (Methylcobalamin, Nortriptyline and Pregabalin) will also do. But, this has a little more sedative effect. So, make sure you take this tablet at 7 PM every day and not later.
  • You will get some sedation for 1 or 2 days initially after starting this medicine, but the effect will not bother you after two days. So, continue taking the tablet for 15 days.

Probable diagnosis:

Meralgia paresthetica.

Regarding follow up:

Revert back after 15 days to an orthopaedician and traumatologist online.---> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist


Was this answer helpful?

 | 

Thank you doctor,

I will take care of sedation as I am habituated by Valproate sodium, Cipralex and Amitriptyline HCl for three years. All my blood tests are normal as they are checked as a preventive health checkup. Is there any other worrisome matter with Nortipan-M on body like cancer or kidney or liver related problem?

Dr. Lokesh

Orthopedics And Traumatology Spine Health Spine Surgery
#

Hi,

Welcome back to icliniq.com.

  • No, 15 days is a too short time to have serious side effects. Some side effects are blurred vision, dysuria, pancreatitis and ataxia due to severe sedation.
  • But, it is a relatively safe drug. So, do not worry about taking it for 15 days.

For further information consult an orthopaedician and traumatologist online --> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist


Was this answer helpful?

 | 

Related Questions:
How can I manage constipation with hard stools and frequent urination?
Why does my wife have severe back pain after normal delivery?
I have numbness in my left foot.What could have caused this?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is my mother's leg pain sciatica or something else?

Query: Hello doctor, My 49 year old mother has a severe (sciatica-like) leg pain. There is also pain below the knee and at the back of the leg. The pain is an extreme burning sensation kind of pain. It sometimes moves to the hips. The pain increases when she sits or tries to walk. She is taking a pain ki...  Read Full »

Does opiate withdrawal cause nausea, low BP, muscle pain and urea smell?

Query: Hello doctor, I am a 40-year-old female recovering from eating disorder. My BMI is 16. I am suffering from clinical depression and GAD. I was diagnosed by a neurologist with migraines approximately two years ago, and have been on Lyrica 75 mg twice daily. Recently, I started having trouble swallowi...  Read Full »

Why does my penis feel numb?

Query: Hello doctor, I am a 26 year old male. My height is 190 cm and weight is 85 kg. I do exercise with weights regularly. I have noticed that I have reduced feeling in the skin on my shaft. I cannot feel normal touch, but I can feel the pain if I pinch it with my nails. To best describe it; it feels li...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.